Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: John T. Baldwin
Title: Fundamentals of stability theory
Additional book information: Perspectives in Mathematical Logic, Springer-Verlag, Berlin, Heidelberg, New York, 1988, xiii + 447 pp., $60.00. ISBN 3-540-15298-9.

References [Enhancements On Off] (What's this?)

  • 1. R. Barthes, Texte (théorie du), Encyclopaedia Universalis, 1968 ed., vol. 15, Paris, 1973, pp. 1013-1017 (and subsequent editions).
  • 2. S. Buechler, Geometrical stability theory, Logic Coloquium '85, ed., Paris Logic Group, North-Holland, New York, 1987. MR 895638
  • 3. S. Buechler and A. Pillay, Geometrical stability theory (in preparation).
  • 4. W. Hodges, What is a structure theory?, Bull. London Math. Soc. 19 (1987), 209-237. MR 879509
  • 5. A. H. Lachlan, Homogeneous structures, Proc. Internat. Congr. Math. Berkeley, California, 1986, pp. 314-321. MR 934229
  • 6. D. Lascar, La théorie de la classification, Sém. Bourbaki 682, 1986-1987 (June 1987). MR 936858
  • 7. D. Lascar, Stability in model theory, translated by J. E. Wallington, Pitman Monograph, Longman/John Wiley, Essex/New York, 1987 (French edition IMPA, UCL, Louvain, 1986), 193 pp. MR 925824
  • 8. A. Pillay, An introduction to stability theory, Oxford Logic Guides 8, Oxford University Press, Oxford, 1983, xi + 143 pp. MR 719195
  • 9. B. I. Poizat, Groupes stables, Nur al-Mantiq wal-Ma'rifah, Villeurbanne, 1987 (illustrated). MR 902156
  • 10. M. Prest, Model theory of modules, Cambridge Univ. Press, New York, 1988, viii + 380 pp. MR 933092
  • 11. S. Shelah, Classification theory and the number of nonisomorphic models, North-Holland, 1978, xvi+544 pp.; second edition monstrously revised and expanded (to appear). MR 513226
  • 12. S. Shelah, Why am I so happy? Abstracts Amer. Math. Soc., 3 (1982), 282.
  • 13. S. Shelah, Classification of first order theories which have a structure theory, Bull. Amer. Math. Soc. (N.S). 12 (1985), 227-232. MR 776474
  • 14. S. Shelah, Taxonomy of universal and other classes, Proc. Internat. Congr. Math., Berkeley, California, 1986, pp. 154-162. MR 934221

Review Information:

Reviewer: Gregory L. Cherlin
Journal: Bull. Amer. Math. Soc. 20 (1989), 185-190
DOI: https://doi.org/10.1090/S0273-0979-1989-15757-1
American Mathematical Society